Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 192, NWS Jackson, MS

May 26, 2002Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2002, 2:08 PM CDT for Holmes County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2002, 2:08 PM CDT (19:08 UTC)
Expired
May 26, 2002, 2:55 PM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Holmes County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2002-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2002-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 261908
SVRJAN
MSC051-261955-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT SUN MAY 26 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 255 PM CDT

* AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER AND JUST WEST OF LEXINGTON...OR ABOUT   
  15 MILES WEST OF DURANT...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR LEXINGTON AT 220 PM CDT
  BE NEAR WEST AT 255 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.

LAT...LON 3316 9026 3299 9018 3300 8990 3321 8977
          3330 8999

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:20 AM CDT, 9 hours 48 minutes earlier.

Area forecast discussion, May 26, 4:20 AM CDT, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
420 AM CDT SUN MAY 26 2002

WILL NOT MAKE ANY CHANGES TO THE CURRENT FORECAST. EXPECT ISOLATED
AFTERNOON AND EVENING CONVECTION TO CONTINUE THROUGH THE WEEK.
DEWPOINTS SHOULD REMAIN THE MID 60S...WITH A FEW BREAKS IN THE
CLOUDS AND THE SHORTWAVE SHOULD MOVING THROUGH THE AREA TODAY...MORE
AFTERNOON/EVENING THUNDERSTORMS SHOULD DEVELOP. META HAS ANOTHER
WAVE APPROACHING THE AREA TUESDAY AFTERNOON WITH ACTIVITY MOVING IN
AHEAD OF IT...AND WIDESPREAD CONVECTIVE PRECIP. THE AVN SHOWS MORE
DEVELOPMENT WEDNESDAY NIGHT/THURSDAY AS A FRONT/SHORTWAVE MOVES
THROUGH.

ADJUSTED WINDS AND TEMPS...GUIDANCE HAS MOST AREAS NEAR 90 FOR THE
NEXT TWO DAYS AND MID 80S THROUGH FRIDAY.

FOR THE EXTENDED...WILL CONTINUE PREVIOUS FORECAST. THE AVN SHOWS
ANOTHER FRONT WITH LIGHT QPF FOR FRIDAY AND SATURDAY. THE RAIN SHOULD
MOVE OUT BY SUNDAY. ADJUSTED TEMPS TO SHOW WARMING THROUGH THE WEEKEND.

THANKS SHV

JAN  089/067 088/067 088 222
MEI  089/066 087/066 088 222

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

In the hours before

Local storm report, May 26, 12:19 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1219 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1210 PM    2N CLINTON                MS   0.75 INCH HAIL
05/26/02   HINDS                          DIME TO BEEBEE SIZE HAIL
                                          REPORTED BY HAM OPERATOR
                                          AND EOC
Local storm report, May 26, 12:50 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 PM    1E BOLTON                 MS   0.75 INCH HAIL
05/26/02   HINDS                          DIME SIZE HAIL AND
                                          TORRENTIAL RAINS ON I-20
                                          REPORTED BY HAM RADIO
                                          OPERATOR

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:01 PM CDTSevere Thunderstorm WarningJANHinds, Madison29 min
May 26, 12:36 PM CDTSevere Thunderstorm WarningJANHinds59 min
May 26, 2:03 PM CDTSevere Thunderstorm WarningJANYazoo42 min
May 26, 5:03 PM CDTSevere Thunderstorm WarningJANBolivar47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.